Sunday, April 20, 2014
Tuesday, May 04, 2010 rita, Community Member, asks

Q: is there normally weight gain from taking bio identical hormones?

could I have gained this weight because of the bio identical hormones I am taking?

I am taking progesterone 40mg/in0.5ml of versabase cream at bedtime and Bi-Est 80/20 (estriol/estradiol) 0.25 ml of versabase cream in the morning

<!--Session data-->

Answer This
Answers (2)
Dorian Martin, Health Guide
5/ 6/10 10:11am

Hi, Rita,

 

I found this information from Better Nutrition that indicates that women on synthetic hormones can gain  20 pounds or more. However, I haven't probed into the medical research. Since I'm not a medical doctor, I'd encourage you to talk to your own doctor to see if he/she knows of studies linking bio-identical hormones and weight gain and what you can do to prevent adding extra pounds.

 

Take care and keep us posted!

 

Dorian

Reply
Sandy Greenquist, Health Pro
5/20/10 6:42pm

Hi Rita,  There have actually been several research studies done, looking at the effect of hormone therapy on weight gain.  The results were that women who are on hormones gain the same or less than women who do not take hormones.

Weight gain in midlife is a multi-faceted issue, including influences from nutrition (we often continue to eat more than we really need); a more sedentary lifestyle than when younger; stress and adrenal fatigue; poor sleep.

What I have found repeatedly in my practice is women who come in after being on hormones for awhile and tell me that the things they were doing before to lose weight are now beginning to work since their hormones are in balance.

Good luck to you,

Sandy Greenquist, CNM

Menopause Clinician

Reply
Dorian Martin, Health Guide
5/21/10 12:58pm

Hi, Rita,

 

There's another reply on your question, but they answered my response as opposed to answering your question. So please take a second and look at the complete set of responses on this page.

 

Dorian

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By rita, Community Member— Last Modified: 12/27/10, First Published: 05/04/10